The fungus you speak of is Tinea Versicolor and it is a yeast fungus. It does not matter how old you are you can get this but it is rare in someone your age. It could also be IGH(Idiopathic guttate hypomelanosis) but that is even more rare in someone your age but not impossible. I have IGH and made my own cure. There are other types of hypomelanosis but I would need to see a photo to be able to tell for sure. BTW, I think they have it wrong on hypomelanosis being caused by sun exposure. In most cases IGH happens as part of the aging process just as hair turns gray from lack of pigment cells. They seem to coincide. Now, some of the reasons this happens can be poor diet or a thyroid issue. It is very prevalent in people from 30 up who are fair skinned and eyed but it does show on pwoplw of all color and races later in life. Most of us will end up with this at some point. The next time you see an elderly person look at their forearms and you will notice this perhaps in large amounts as it does increase. My belief is that it is a part of aging along with diet and lifestyle. It can also be icreased if you use the wrong shampoos or soaps. Acne treatments can promote hypomelanosis so be careful. Body washes with benzyl peroxide are a bad idea. Stay away from retinoids that promote skin whitening(aka Michael Jackson) these fade the skin to match the white areas. I would like to see a photo and I make a cure that is working for me so you might want that after I see what you have. Kelly S.
Your symptoms are suggestive of tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines.
Most cases of fungal infection respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
Hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional queries. Kind regards.